Pacific Journal of Mathematics

Cohomology of actions of discrete groups on factors of type ${\rm II}_1$.

Yasuyuki Kawahigashi

Article information

Pacific J. Math., Volume 149, Number 2 (1991), 303-317.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L55: Noncommutative dynamical systems [See also 28Dxx, 37Kxx, 37Lxx, 54H20]
Secondary: 46L37: Subfactors and their classification 46L40: Automorphisms


Kawahigashi, Yasuyuki. Cohomology of actions of discrete groups on factors of type ${\rm II}_1$. Pacific J. Math. 149 (1991), no. 2, 303--317.

Export citation


  • [ACh] H. Araki and M. Choda, PropertyT and actions on the hyperfinite l\\-factor, Math. Japon., 28 (1983), 205-209.
  • [Chi] M. Choda, A continuum of non-conjugate property T actions of SL(w, Z) on the hyperfinite Ih-factor, Math. Japon., 30 (1985), 133-150.
  • [Ch2] M. Choda, Outer actions of groups with property T on the hyperfinite\l\-factor, Math. Japon., 31 (1986), 533-551.
  • [Chr] E. Christensen, Subalgebras of a finite algebra, Math. Ann., 243 (1979), 17-
  • [Cl] A. Connes, almost periodicstates andfactors of type Ii, J. Funct. Anal., 16 (1974),415-445.
  • [C2] A. Connes, Outer conjugacy classes of automorphisms of factors, Ann. Sci. Ecole Norm. Sup.,8 (1975), 383-419.
  • [C3] A. Connes, A factor of type IIi with countablefundamental group, J. Operator Theory, 4 (1980), 151-153.
  • [CJ1] A. Connes and V. F. R. Jones, A IIi factor with two nonconjugate Cartan subalgebras,Bull. Amer. Math. Soc,6 (1982), 211-212.
  • [CJ2] A. Connes and V. F. R. Jones, Property T for von Neumann algebras, Bull. London Math. Soc, 17 (1985), 57-62.
  • [CS] A. Connes and E. Stormer, Entropyfor automorphisms of Hi vonNeumann algebras,Acta Math., 134 (1975), 289-306.
  • [CW] A. Connes and B. Weiss, Property T and asymptotically invariant sequences, Israel J. Math., 37 (1980), 209-210.
  • [E] E. G. EfFros, Transformation groups and C*-algebras, Ann. Math.,81 (1965), 38-55.
  • [G] F. P. Greenleaf, Invariant Means on Topological Groups and Their Applica- tions, van Nostrand, NewYork, 1969.
  • [Jl] V. F. R. Jones,Actions of discretegroups onfactors, in Operatoralgebras and applications,Part 2 (Kingston,OnL, 1980), Proc. Sympos. Pure Math. Vol.
  • [38] Amer. Math. Soc, Providence, R.I., 1982, pp.167-177.
  • [J2] Amer. Math. Soc,A converseto Ocneanu's theorem,J. Operator Theory, 10 (1983), 61-63^_
  • [K] D. Kazhdan, Connection of the dual space of a group with the structure of its - closed subgroups,Funct. Anal. Appl., 1 (1967), 63-65.
  • [O] A. Ocneanu, Actions of discreteamenablegroups onfactors, Lecture Notes in Math. No. 1138, Springer, Berlin, 1985.
  • [OW] D. Ornstein and B. Weiss, Entropy and isomorphism theoremsfor actions of amenable groups, J. Analyse Math., 48 (1987), 1-141.
  • [S] K. Schmidt, Amenability>, Kazhdan 's property T, strong ergodicity and in- variant means for ergodicgroup-actions, Ergodic Theory Dynamical Systems, 1 (1981), 223-226.
  • [Zl] R. J. Zimmer, On the cohomology of ergodicactions ofsemisimple Lie groups and discretesubgroups, Amer. J. Math., 103 (1981), 937-950.
  • [Z2] R. J. Zimmer, Ergodic Theory and Semisimple Groups, Birkhauser, 1984.